Intrinsically \(n\)-linked complete graphs. (English) Zbl 1184.05026

Summary: In this paper we examine the question: given \(n>1\), find a function \(f:\mathbb N\rightarrow \mathbb N\) where \(m=f(n)\) is the smallest integer such that \(K_m\) is intrinsically \(n\)-linked. We prove that for \(n>1\), every embedding of \(K_{\lfloor \frac{7}{2}n\rfloor}\) in \(\mathbb R^3\) contains a non-splittable link of \(n\) components. We also prove an asymptotic result, that there exists a function \(f(n)\) such that \( \lim_{n\to \infty}\frac{f(n)}{n}=3\) and, for every \(n,\) \(K_{f(n)}\) is intrinsically \(n\)-linked.


05C10 Planar graphs; geometric and topological aspects of graph theory
05C40 Connectivity
57M25 Knots and links in the \(3\)-sphere (MSC2010)
57M15 Relations of low-dimensional topology with graph theory
Full Text: DOI


[1] P. Blain, G. Bowlin, T. Fleming, J. Foisy, J. Hendricks and J. LaCombe, Some results on intrinsically knotted graphs, J. of Knot Theory Ramifications, 16 (6) (2007), 749-760. · Zbl 1162.57003
[2] G. Bowlin and J. Foisy, Some new intrinsically 3-linked graphs, J. of Knot Theory Ramifications, 13 (8) (2004), 1021-1027. · Zbl 1071.57003
[3] J. Conway and C. Gordan, Knots and links in spatial graphs, J. of Graph Theory, 7 (1983), 445-453. · Zbl 0524.05028
[4] E. Flapan, J. Foisy, R. Naimi and J. Pommersheim, Intrinsically n-linked graphs, J. of Knot Theory Ramifications, 10 (8) (2001), 1143-1154. · Zbl 0998.57008
[5] E. Flapan, R. Naimi and J. Pommersheim, Intrinsically triple linked complete graphs, Topol. Appl., 115 (2001), 239-246. · Zbl 0988.57003
[6] D. O’Donnol, Intrinsically \(n\)-linked complete bipartite graphs, J. of Knot Theory Ramifications, 17 (2) (2008), 133-139. · Zbl 1149.57308
[7] N. Robertson, P. Seymour and R. Thomas, Sachs’ linkless embedding conjecture, J. of Combinatorial Theory, Series B, 64 (1995), 185-227. · Zbl 0832.05032
[8] H. Sachs, On spatial representations of finite graphs, Colloq. Math. Soc. János Bolyai, Vol. 37 (North-Holland, Budapest, 1984), 649-662. · Zbl 0568.05026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.